Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Have post inflammatory hyperpigmentation brown dots. Used liquid nitrogen. How to get cured?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4362 Questions
Question
I have post inflamitory hyperpigmention brown dots where my Dr. used liquid nitrogen on skin tags and moles on my waist ,20!It's been 3 months,what should I do to look normal again?It looked way better with skin tags and moles.I. can"t wear a 2 piece bathing suit, I used to love my body, I am depressed. Help please.I've tryed aloe vera,skin lightening creams,lemon.Will it go away. I haven't been in the sun.these dots are 3 or 4 times bigger than the original skin tag or moles.
Posted Fri, 20 Jul 2012 in Pigmentation Problems
 
 
Answered by Dr. Rakesh Madhyastha 1 hour later
Hello

Thanks for the query

I understand your concern. Post inflammatory hyperpigmentation requires prolonged treatment over 6-12 months depending on how bad the pigmentation is.

In my practice the best results are got with a combination of glycolic peels and a topical application of tretinoin creams for atleast 6 months to see good results.
Continue applying aloe vera and skin lightening creams as it will hasten the recovery nut when administered alone it will have little effect.

I hope I have answered your query, please accept my answer if you have no further queries

I wish you good health

Regards
Above answer was peer-reviewed by
 
Follow-up: Have post inflammatory hyperpigmentation brown dots. Used liquid nitrogen. How to get cured? 42 minutes later
Where do I get the glycolic peels and tretinoin creams?
 
 
Answered by Dr. Rakesh Madhyastha 46 minutes later
Thanks for replying

Glycolic peels and tretinoin creams will require a prescription from a dermatologist/cosmetologist.

Usually it will be administered by a trained professional and will require supervision. For post inflammatory hyperpigmentation 12 peels will be required for 6 months with increasing concentrations of the glycolic acid each session.
There can be side effects like redness and burning sensations for sometime during the peel but most people do extremely well during the procedure

I hope I have answered your query, please accept my answer if you have no further queries

I wish you good health

Regards
Above answer was peer-reviewed by
 
Follow-up: Have post inflammatory hyperpigmentation brown dots. Used liquid nitrogen. How to get cured? 37 hours later
Should I wait for 3 more months before going to the dermatologist or try to get in as soon as possible?Thankyou.
 
 
Answered by Dr. Rakesh Madhyastha 6 minutes later
Hello

I think it's best for you to approach them immediately and not delay it for three months

I hope I have answered your query

Thank you
Above answer was peer-reviewed by
 
Follow-up: Have post inflammatory hyperpigmentation brown dots. Used liquid nitrogen. How to get cured? 1 hour later
Would my skin return to normal if I didn't go to the Dermatologist and stayed out of the sun ,used Aloevera and skin lighteners? How long would it take?Thankyou.
 
 
Answered by Dr. Rakesh Madhyastha 9 hours later
Hello

Although they ( commercial aloe Vera creams and skin lighteners) claim that they work wonders I havr seldom seem them effective. It might help to some extent but I wouldnt prescribe them as first line therapy.
The micro ablations and peels are been tried, tested and has proved to be very effective.

I wish you good health

Regards
Above answer was peer-reviewed by
 
Follow-up: Have post inflammatory hyperpigmentation brown dots. Used liquid nitrogen. How to get cured? 25 hours later

How long will it take for dots to go away with no treatment?
 
 
Answered by Dr. Rakesh Madhyastha 52 minutes later
Hi,
Thanks for writing back.
Since liquid nitrogen has already been used on you, I would say that the hyperpigmentation is originating from the dermis(This is the second layer of the skin). Unless treated, this can persist for years. It may or may not disappear on its own. The issue with such problems is that they become progressively more difficult to treat as they grow older.
Hope this helps
Let me know if I can address any more concerns
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor